Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 23, 2022, 1:52 AM MST for 6 counties in North Dakota. It took effect at Jan 23, 2022, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2022, 1:52 AM MST (08:52 UTC)
- In effect from
- Jan 23, 2022, 11:00 AM MST
- Expired
- Jan 23, 2022, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS73 KBIS 230852 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 152 AM MST Sun Jan 23 2022 NDZ033-040>044-232100- /O.NEW.KBIS.WI.Y.0006.220123T1800Z-220124T0000Z/ Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, New England, Carson, Mott, Dickinson, Marmarth, and New Leipzig 152 AM MST Sun Jan 23 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
2 follow-up statements
336 WWUS73 KBIS 231911 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1211 PM MST Sun Jan 23 2022 NDZ033-040>044-240000- /O.CON.KBIS.WI.Y.0006.000000T0000Z-220124T0000Z/ Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, New England, Carson, Mott, Dickinson, Marmarth, and New Leipzig 1211 PM MST Sun Jan 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Westerly winds to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Heinert
345 WWUS73 KBIS 232337 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 437 PM MST Sun Jan 23 2022 NDZ033-040>044-240045- /O.EXP.KBIS.WI.Y.0006.000000T0000Z-220124T0000Z/ Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, New England, Carson, Mott, Dickinson, Marmarth, and New Leipzig 437 PM MST Sun Jan 23 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to diminish through the evening. Some gusts to 35 mph will remain possible over the next hour or two. Thus, the Wind Advisory will be allowed to expire on time. $$ Hargrove
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:05 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 22, 11:05 PM MST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1205 AM CST Sun Jan 23 2022 .UPDATE... Issued at 1200 AM CST Sun Jan 23 2022 The next round of light snow looks to push from west to central tonight, then central to east Sunday morning. With returns on radar in MT, and a blend of hi-res guidance, have increased pops to likely for some areas as this band moves through. Overall snow accumulations and impacts are expected to be minimal. Otherwise look for cold overnight lows below zero in the north, central, and east. There could be a few near Wind Chill Advisory readings, especially in the northeast. However, coverage does not appear to be widespread enough for any highlight at this point. UPDATE Issued at 904 PM CST Sat Jan 22 2022 For this update, tweaked precipitation chances and added the mention of some freezing drizzle across portions the far southwest and south central just for the next hour or two. Otherwise, the forecast look to be in good shape. UPDATE Issued at 539 PM CST Sat Jan 22 2022 Snow continues to move quickly off to the east southeast. However some lingering light snow flakes and light drizzle/freezing drizzle will be possible on the back edge across portions of the central and into parts of the southwest. Winds will also continue to diminish over the next couple of hours. Thus, will let the Wind Chill Advisory expire on time at 00z. No major changes were needed for this update. Just tweaked precipitation chances and sky cover. Otherwise, just blended in the latest observations to the forecast. && .SHORT TERM...(This evening through Sunday night) Issued at 235 PM CST Sat Jan 22 2022 Forecast highlights in the short term period will continue to be continued chances for snow as an active pattern remains in place through the weekend. Currently, band of light to occasionally moderate snow continues to push south/southeast across the Dakotas, associated with an embedded impulse/clipper system. Up to a couple of inches within the heavier snow area for central ND through this afternoon, with lighter amounts west and east. Gusty winds have also developed on the backside of the sfc low over southwest ND since late this morning, where wind advisory headlines remain valid through the day. The strong mixing, coupled with neutral temperature advection, has led to a mix of rain and snow the past few hours across the west, as sfc temperatures warm into the 30s with lower 40s being observed southwest. Warming temperatures will slowly spread east into south central areas of the state over the next few hours as winds increase out of the west/northwest, but will then drop with sunset and the onset of CAA. Snow will mainly come to an end by 00Z as the sfc low exits off to the south and surface high pressure builds in from the north. Lingering mix of rain or snow west early this evening near a weak frontal boundary. Next embedded wave/clipper then moves south/southeast across the region later tonight into the day Sunday. Associated mid level warm front will bring a chance for light snow to the area from west to east tonight, then across central and eastern areas of the state during the day Sunday. WAA combined with a decent westerly mixing wind on Sunday will also bring afternoon temperatures ranging from the upper 30s to mid 40s west, mid to upper 30s central, and around 32F over my east. Another more potent embedded wave then slides southeast across the Northern Plains Sunday night. This wave will interact with an inverted sfc trough orientated southeast to northwest across the area to bring another good shot of snowfall to western and central ND. At this time with limited moisture in play and the speed of the mid level impulse (fast), looking at upwards to another inch or so at this time through early Monday morning. .LONG TERM...(Monday through Saturday) Issued at 235 PM CST Sat Jan 22 2022 Long wave trough and strong surface high pressure over the Northern Plains begins the long term period, resulting in colder temperatures to start the week. Lingering snow or a wintry mix will remain in the forecast west Monday before the sfc high builds in. Uncertainty increases mid to late next week as models portray the active northwest flow pattern to resume as the early week sfc high pushes southeast. Thus any clipper system would bring noticeable warm and cold temperature swings, periods of strong wind, and at least some precipitation chances. Later in the period towards next weekend, upper level ridging is advertised across the western CONUS, but will likely not be sustained into the Great Plains area as mid level S/WV's break down the ridge before it can cross the Rockies. Nonetheless, would still expect some moderation in temperatures before the ridge breaks down late next week along with mainly dry weather, and the latest NBM shows this well. Cooler temperatures would likely follow once the ridge breaks down and we once again get into a northwest flow. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1200 AM CST Sun Jan 23 2022 Conditions continue to improve across much of western and central North Dakota with only some pockets of MVFR ceilings floating around. Some lower clouds may stick around overnight across the southwest (possibly as low as IFR categories), mainly impacting KDIK. We will then see two more rounds of light snow cross the state from west to east. One arrives overnight tonight into Sunday morning and another one towards the end of the period. Widespread MVFR ceilings and visibilities will be likely with these two systems with embedded patches of IFR conditions. Especially where any heavier snowfall sets up. Finally, all sites (with the exception of KMOT) may deal with some enhanced low level wind shear overnight and through the afternoon tomorrow. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Anglin SHORT TERM...NH LONG TERM...NH AVIATION...Anglin/ZH
Hazardous weather outlook, Jan 22, 10:57 PM MST, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1157 PM CST Sat Jan 22 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240600- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1157 PM CST Sat Jan 22 2022 /1057 PM MST Sat Jan 22 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.